MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a kink and recapture difficulty occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system and two watchman laa closure device and delivery systems were used.A pericardial effusion was noted at baseline around the right atrium (ra) and right ventricle (rv).It was noted that the baseline effusion around the ra had grown slightly after a very difficult transeptal puncture, but the patient was stable.A 33mm watchman laa closure device was deployed, but was proximal.Therefore, a full recapture was performed and effusion was noted to be stable.A 30mmwatchman laa closure device was attempted next.The device landed slightly deep and a partial recapture was performed.It was noted that the device was hooked on the appendage wall.During a recapture attempt the access system kinked at the dark-light blue transition and there was a struggle to pull the feet of the device into the access system due to the large kink.A kink was also noted in the delivery system.Proactively, a pericardial drain was put in and 100ccs was drained.The 30mm device was successfully recaptured and the effusion was noted to be stable.Another access system and 30mm closure device were attempted, but the closure device landed canted.The decision was made to fully recapture the device and abort the case.Additional fluid was drained and the patient was transferred to critical care unit stable with the drain in place.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11749429
Report Number2134265-2021-05470
Device Sequence Number11726515
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0022008643
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/29/2021
Patient Sequence Number1
Patient Age84 YR